Alert archive / Utah / Flash Flood Warnings in 2005
Flash Flood Warning 42, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 19, 2005, 1:32 PM MDT for Washington County, Utah. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 1:32 PM MDT (19:32 UTC)
- Expired
- Aug 19, 2005, 7:30 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
The radar
The Cedar City radar (KICX), 79 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:15 PM MDT | FLASH FLOOD | 5 Sse St. George, UT | WATER CROSSING SERVICE ROAD NEAR BRIGHAM RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 148 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3229 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 191939 FFWSLC UTC053-200130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 132 PM MDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL WASHINGTON COUNTY IN UTAH * UNTIL 730 PM MDT * AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE FORT PIERCE WASH AREA OF ARIZONA. RADAR ESTIMATED RAINFALL RATES OF 1.5 INCHES HAS BEEN DETECTED OVER THE FORT PIERCE WASH...LOCATED IN NORTHERN ARIZONA. THIS DRAINAGE FLOWS NORTHWARD INTO THE ST. GEORGE UTAH AREA. IT MAY BE SEVERAL HOURS BEFORE THIS FLASH FLOOD REACHES THE ST. GEORGE AREA. HOWEVER...FLOWS WITHIN THE WASH WILL BE VERY HIGH AS IT TRAVELS THROUGH THE ARIZONA AND SOUTHERN UTAH AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3701 11358 3700 11318 3710 11323 3708 11359 $$ MCINERNEY/WILENSKY
1 follow-up statement
000 WGUS75 KSLC 192258 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 458 PM MDT FRI AUG 19 2005 UTC053-200130- WASHINGTON UT- 458 PM MDT FRI AUG 19 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM MDT FOR SOUTH CENTRAL WASHINGTON COUNTY... AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORMS HAVE DISSIPATED OVER THE FORT PIERCE WASH OF ARIZONA. RADAR ESTIMATES RAINFALL IN EXCESS OF 2 INCHES HAVE BEEN OBSERVED OVER THE AREA. THOUGH NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED FROM AREAS NEAR THE WASH AND AREAS DOWNSTREAM...RAINFALL RUNOFF ASSOCIATED WITH THE EARLIER THUNDERSTORMS IS STILL FLOWING DOWN THE WASH AND WILL CONTINUE TO FLOW DOWNSTREAM THROUGH 730 PM. ONCE AGAIN...A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3701 11358 3700 11318 3710 11323 3708 11359 $$ HALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 11:05 AM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 19, 11:05 AM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1105 AM MDT FRI AUG 19 2005 .SYNOPSIS...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE INTO SOUTHERN UTAH TODAY THEN STALL OVER EASTERN UTAH TONIGHT. HIGH PRESSURE WILL BUILD ACROSS THE REGION OVER THE WEEKEND RESULTING IN A GRADUAL WARMING TREND. && .DISCUSSION...THE UPPER TROF TRANSLATING EASTWARD INTO CENTRAL CANADA LEFT BEHIND A WEAK CIRCULATION OVER CA. THIS HAS ACTED AS A KICKER FOR THE CLOSED CIRCULATION THAT HAD BEEN OFF THE SRN CA COAST YESTERDAY AND IS NOW LIFTING ENEWD THROUGH NWRN AZ/SWRN UT. THIS LITTLE LOW HAS SET OFF AN AREA OF CONVECTION THAT IS PRODUCING HEAVY RAINFALL AND HAIL. MORNING NAM COMPLETELY MISSED IT AND SHOWS NO PRECIP THIS MORNING. SATELLITE SHOWS THIS LOW WILL SLOWLY LIFT INTO SERN UT THIS AFTERNOON AND TONIGHT THEN GRADUALLY FILL. IT ALSO SHOW PRECIPITABLE WATER VALUES HAVE INCREASED CONSIDERABLY OVER SOUTHERN UTAH THIS MORNING. THESE FACTORS HAVE PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH FOR THIS AREA VALID UNTIL 10 PM. CONVECTION THAT SPREADS INTO ERN UT LATER TODAY SHOULD HAVE LOWER RAIN AMOUNTS DUE TO DRIER AIRMASS IN PLACE THERE. LAST REMAINS OF THE CONVERGENCE ZONE WITH THE DEPARTING HI PLAINS TROF LAYS ACROSS NRN UT THIS MORNING AND SHOULD BE DISSIPATING THROUGH THE DAY...ALTHO A FEW CELLS MAY FORM ALONG THIS ZONE EARLY THIS AFTERNOON. THE REMNANT OF THE WEAK UPPER LOW APPEARS THAT IT MAY REMAIN A FACTOR FOR UT WEATHER THROUGH THE WEEKEND AS IT ENDS UP EMBEDDED WITHIN THE BUILDING HIGH OVER THE WEST...SO WILL CONSIDER BOOSTING POPS THROUGH THE WEEKEND. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH EXTREME SOUTHERN UTAH UNTIL 10PM. WY...NONE. && WILENSKY
Hazardous weather outlook, Aug 19, 12:05 PM MDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1205 PM MDT FRI AUG 19 2005 UTZ017>021-201300- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SOUTH CENTRAL UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 1205 PM MDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWESTERN THIRD OF UTAH. .DAY ONE... TODAY SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN AND HAIL...WILL DEVELOP OVER SOUTHERN UTAH TODAY AND LINGER INTO TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR A PORTION OF THIS AREA UNTIL 1000 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS THROUGH TUESDAY...WITH ISOLATED STORMS AFFECTING VALLEY LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 19, 12:36 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1236 PM MDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 13 W BIG WATER 37.07N 111.90W
08/19/2005 KANE UT PARK/FOREST SRVC
ROAD TO WHITEHOUSE CAMPGROUND WASHED OUT BY TRIBUTARY TO
THE PARIA RIVER. LOCATED OFF OF ROUTE 89.
&&
ATARDYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 10:04 AM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 19, 12:37 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 19, 5:56 PM MDT | Flash Flood Warning | SLC | Washington | 109 min |
Nearby
Flash Flood Warnings in Utah, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.